Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 26, NWS Key West, FL

March 27, 2018

NWS Key West, FL issued this small craft advisory at Mar 27, 2018, 4:01 AM EDT. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2018, 4:01 AM EDT (08:01 UTC)
Expired
Mar 29, 2018, 2:59 PM EDT
In force
59 hr
Issued by
NWS Key West, FL

The text

As transmitted.

425 
WHUS72 KKEY 270801
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
401 AM EDT Tue Mar 27 2018

GMZ031>035-042>044-052>055-072>075-271615-
/O.NEW.KKEY.SC.Y.0026.180327T0801Z-180328T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
401 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory, which is in effect for all Keys coastal waters. 

* WINDS...East winds will increase to 20 to 25 knots except near
  25 knots on the Straits of Florida.
 
* WAVES/SEAS...Seas will build as high as 9 feet in portions of
  the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
10 follow-up statements
095 
WHUS72 KKEY 271414
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1014 AM EDT Tue Mar 27 2018

GMZ031>035-042>044-052>055-072>075-272100-
/O.CON.KKEY.SC.Y.0026.000000T0000Z-180328T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1014 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East winds of 25 to 30 knots, with isolated gusts
  between 30 and 35 knots, will continue thru early this afternoon
  across the Florida Straits, Hawk Channel, the Offshore Gulf of
  Mexico 20 to 60 nm west of Mainland Monroe County, and the
  extreme Southeastern Gulf of Mexico waters. Winds will decrease
  to between 20 and 25 knots across these waters this afternoon,
  except remaining near 25 knots in the Straits of Florida.
 
* WAVES/SEAS...Seas as high as 11 feet will continue in portions
  of the Straits of Florida, seas of up to 6 feet will be possible
  in Hawk Channel, and seas of around 8 feet will be found in
  Rebecca Shoal Channel and around the Dry Tortugas.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
068 
WHUS72 KKEY 272030
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
430 PM EDT Tue Mar 27 2018

GMZ031>035-042>044-052>055-072>075-280430-
/O.CON.KKEY.SC.Y.0026.000000T0000Z-180328T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
430 PM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East winds of 20 to 25 knots, with isolated gusts around
  30 knots, will continue thru this evening across the Florida
  Straits, Hawk Channel, the Offshore Gulf of Mexico 20 to 60 nm
  west of Mainland Monroe County, and the extreme Southeastern
  Gulf of Mexico waters. Winds will decrease to near 20 knots
  overnight, except remain between 20 and 25 knots in the Straits
  of Florida.
  

* WAVES/SEAS...Seas as high as 11 feet will continue in portions
  of the Straits of Florida this evening, seas of up to 6 feet
  will be possible in Hawk Channel, and seas of around 7 feet in 
  Rebecca Shoal Channel and around the Dry Tortugas.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
400 
WHUS72 KKEY 280233
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1033 PM EDT Tue Mar 27 2018

GMZ031>035-042>044-052>055-072>075-280930-
/O.CON.KKEY.SC.Y.0026.000000T0000Z-180328T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1033 PM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East winds will be near 20 knots overnight across Hawk
  Channel, the Offshore Gulf of Mexico 20 to 60 nm west of
  Mainland Monroe County, and the extreme Southeastern Gulf of
  Mexico waters. Winds will remain between 20 and 25 knots in the
  Straits of Florida.
  

* WAVES/SEAS...Seas as high as 11 feet will continue in portions 
  of the Straits of Florida this evening, seas of up to 6 feet 
  will be possible in Hawk Channel, and seas of around 7 feet in 
  Rebecca Shoal Channel and around the Dry Tortugas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
093 
WHUS72 KKEY 280829
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
429 AM EDT Wed Mar 28 2018

GMZ031>035-042>044-052>055-072>075-281500-
/O.EXT.KKEY.SC.Y.0026.000000T0000Z-180328T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
429 AM EDT Wed Mar 28 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...East winds will be near 20 knots on most Keys Coastal
  waters except 20 to 25 knots on the Straits of Florida. However,
  winds should slacken a tad on the nearshore waters north of the
  island chain including Florida bay by afternoon. But until then,
  A Small Craft Advisory is in effect. 

* WAVES/SEAS...Seas as high as 11 feet will continue in portions
  of the Straits of Florida. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
790 
WHUS72 KKEY 281414
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1014 AM EDT Wed Mar 28 2018

GMZ031-032-035-281515-
/O.CAN.KKEY.SC.Y.0026.000000T0000Z-180328T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
1014 AM EDT Wed Mar 28 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory, however Small Craft will still need to exercise
caution across these waters for east to southeast winds between 15
and 20 knots.

$$

GMZ033-034-042>044-052>055-072>075-282030-
/O.EXT.KKEY.SC.Y.0026.000000T0000Z-180328T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1014 AM EDT Wed Mar 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East to southeast winds will be near 20 knots across the
  Offshore Gulf waters, the Southeastern Gulf of Mexico waters
  around Rebecca Shoal Channel and the Dry Tortugas, as well as
  within Hawk Channel adjoining the island chain. Winds will
  continue to average 20 to 25 knots gusting to over 30 knots on 
  the Straits of Florida.
 
* WAVES/SEAS...Seas as high as 10 feet will continue in portions
  of the Straits of Florida, 5 feet in Hawk Channel, and up to 6
  feet in Rebecca Shoal Channel and around Dry Tortugas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
624 
WHUS72 KKEY 282026
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
426 PM EDT Wed Mar 28 2018

GMZ033-034-042>044-052>055-072>075-290300-
/O.EXT.KKEY.SC.Y.0026.000000T0000Z-180329T0300Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
426 PM EDT Wed Mar 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East to southeast winds will be near 20 knots across the
  Offshore Gulf waters, the Southeastern Gulf of Mexico waters
  around Rebecca Shoal Channel and the Dry Tortugas, as well as
  within Hawk Channel adjoining the island chain. Winds will
  continue to average 20 to 25 knots knots across the Straits of 
  Florida.
  

* WAVES/SEAS...Seas as high as 8 feet will continue in portions of
  the Straits of Florida, 4 feet in Hawk Channel, and up to 6 
  feet in Rebecca Shoal Channel and around Dry Tortugas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
291 
WHUS72 KKEY 290230
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1030 PM EDT Wed Mar 28 2018

GMZ033-034-042>044-052>055-072>075-290830-
/O.EXT.KKEY.SC.Y.0026.000000T0000Z-180329T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1030 PM EDT Wed Mar 28 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...East to southeast winds will be near 20 knots across 
  the Offshore Gulf waters, the Southeastern Gulf of Mexico 
  waters around Rebecca Shoal Channel and the Dry Tortugas, as 
  well as within Hawk Channel adjoining the island chain. Winds 
  will continue to average 20 to 25 knots knots across the 
  Straits of Florida. 

* WAVES/SEAS...Seas as high as 8 feet will continue in portions 
  of the Straits of Florida, 4 feet in Hawk Channel, and up to 6 
  feet in Rebecca Shoal Channel and around Dry Tortugas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
348 
WHUS72 KKEY 290822
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
422 AM EDT Thu Mar 29 2018

GMZ033-034-042>044-052>055-072>075-291500-
/O.EXT.KKEY.SC.Y.0026.000000T0000Z-180329T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
422 AM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East winds will be near 20 knots on most Keys Coastal
  waters except a category lower on the nearshore waters north of
  the island chain including Florida Bay through this morning.
  Subsequently, a Small Craft Advisory remains in effect for the
  Reef Tract, the Straits of Florida and the outer waters of
  Mainland Monroe including the waters in and around Dry Tortugas.
  Although winds will slacken somewhat this afternoon, another 
  subtle wind surge is possible late this afternoon into tonight, 
  so an Advisory may be required again.
  
* WAVES/SEAS...Seas as high as 8 feet will continue in portions of
  the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
382 
WHUS72 KKEY 291341
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
941 AM EDT Thu Mar 29 2018

GMZ033-034-042>044-052>055-072>075-292030-
/O.EXT.KKEY.SC.Y.0026.000000T0000Z-180329T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
941 AM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS 
AFTERNOON...

* WINDS...East to southeast winds will be near 20 knots across 
  the Offshore Gulf waters, the Southeastern Gulf of Mexico 
  waters around Rebecca Shoal Channel and the Dry Tortugas, as 
  well as within Hawk Channel adjoining the island chain. Winds 
  will continue to average 20 to 25 knots knots across the 
  Straits of Florida. 

* WAVES/SEAS...Seas as high as 8 feet will continue in portions 
  of the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

DAF
865 
WHUS72 KKEY 291859
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
259 PM EDT Thu Mar 29 2018

GMZ033-034-042>044-052>055-072>075-292000-
/O.CAN.KKEY.SC.Y.0026.000000T0000Z-180329T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
259 PM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. Small craft will still need to exercise caution
for east to southeast winds between 15 and 20 knots this evening,
decreasing to 10 to 15 knots thereafter.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 9:07 PM EDT, 6 hours 54 minutes earlier.

Area forecast discussion, Mar 26, 9:07 PM EDT, 6 hours 54 minutes before
Area Forecast Discussion
National Weather Service Key West FL
907 PM EDT Mon Mar 26 2018

.DISCUSSION...
.CURRENTLY...
Temperatures across the islands are in the mid 70s with dewpoint
temperatures in the mid 60s. Clear skies overhead with occasional
streaks of cirrus. The winds have remained relatively static, with
5-10 knots over the Florida Keys, and generally a little above 10
knots along the marine platforms. The only showers to be found on
Key West radar are a few showers off the south Florida coast,
which may be of interest overnight as it likely represents the
leading edge of the expected wind surge.

.SHORT TERM...
The full forecast package issued this afternoon appears to be on
track. The isolated showers along the leading edge of the wind
surge should be approaching the Keys around 09Z, with winds
picking up through daybreak. Available high resolution models are
fairly consistent with portraying the shower activity as isolated
at best, with most of the showers staying offshore in the Florida
Straits. The higher probabilities given the prevailing wind will
be over upper Keys, and this is reflected in the the gridded
forecasts.

&&

.MARINE...
Small craft should exercise caution on all Florida Keys coastal
waters. Overnight, winds will begin to increase out of the east
northeast a small craft advisory may be required by Tuesday
morning.

&&

.AVIATION...
VFR conditions will prevail at both the Key West and Marathon
terminals overnight and through tomorrow morning. Winds will begin
to pick up at both terminals overnight, and occasional passing
showers may bring brief MVFR conditions. However, the coverage of
the showers will be isolated, and therefore only vicinity showers
will be included in terminal forecasts.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...Devanas
Aviation/Nowcasts....Devanas
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 26, 4:35 AM EDT, 23 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
435 AM EDT Mon Mar 26 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-270845-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
435 AM EDT Mon Mar 26 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY

No hazardous weather is expected at this time. For tonight, a
Small Craft Advisory may be required well after midnight by Tuesday
morning.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A Small Craft Advisory will be required for our marine district
Tuesday through Wednesday night and possibly into Thursday.
Thereafter, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.